I have been on every depression med you could think of since my first hospital stay at age 14.
Now at age 23 I am trying to control it myself. I have been on Zoloft for 3 years now and was recently put on also 120 mg of Geodon, which i have been hearing awful things about.
For a rapid cycling manic depressive with OCD ADD and ODD..... thoughts on Geodon vs. Seroquel. Im thinking of asking my doctor to switch geodon with seroquel. however all the medicine changes are very ragged on your body, so....
Location: Minnesota, just moved from California where I lived my whole life.
Re: Bipolar tried every med, Geodon questions
It seems like there's side effects to most everything prescribed for BP. I dont know about geodon, but seroquel has worked for me, but caused weight gain....have you tried wellbutrin? It works better for me than Zoloft did. Just keep trying til you get the combination that works for you....
Geodon only worked for me in high doses but caused near paralyzing anxiety attacks that had me convinced that I was going to die if I fell asleep. Geodon at high doses (120+ mg) did sedate me. At my lower does of 80mg, sleep never came. I used to take it with xanax so I always had a real odd numbing out of my body feeling anyway. So my doc reduced my geodon dosage and switched be to klonopin from xanax but I continued to cycle a lot. About a month ago I was switched to seroquel and the difference was immediate. I slept beautifully (albeit for 10 hours or so, see my “seroquel resistance” thread for details). I stopped cycling (if I’ve cycled I haven’t noticed). So a seroquel switch might be good for you too. I have heard that seroquel causes weight gain, I have gained weight but I have also been eating very unhealthy despite the fact that I don’t have an appetite. I basically live on cookies, cakes, pies, fast food, etc. I should really try real food and see if there is a difference. . . .
Hi there. I have been depressed for as long as i can remember, and im 33! I've tried EVERY anti-depressant out there-----with huge side-effects and they NEVER helped me. I recently have been diagnosed with bipolar. The medication my doctor wants to put me on is, lamictal. This is not an anti-depressant, but a mood stabilizer, and has worked beautiful for people. There are NO side effect, NO weight gain, and NO sexual side effects like anti depressants. I am only hoping that this will make me feel better. I just stared it today and wont feel the effect for a few weeks. This is a very interesting drug, look it up it seems like a miracle pill to me.
Geodon has many side effects...I was on it and my haie started falling out. I am now on Wellbutrin XL and doing well. Also seroquel 25mg. three times a day. I notice, I lick my lips alot. I think a lot of the anti-psychotics make you thirsty etc. I hopr you find the right meds for you. It is hard and like a roulette game.....Kahlia
I have seen many things BUT the most terrible thing I have ever seen was the lack of compassion for another.....................Kahlia
Zoloft (at my own request)
Im currently on the last 3
I cycle often every day and i feel like the Zoloft makes my OCD more pronounced. My ADD has seemed to be helped, however my ODD runs rampant. Mind you, its a cleaning OCD or locking the doors kinda thing so atleast im clean and safe. However, 10 times later, yes, the door is still locked. lol i also use my own herbal remedy for a relaxer, dunno if that effects with my meds, but i informed the doctor before i began zoloft 100 geodon 120 and xanax xr2
however, all i want to come from all of these is some stability and the MOTIVATION to do well anything. my motivation has left to even get out of bed, but once im up im manic all day. or one bad phone call and im swinging down. very hard to deal with i just want to get it under control for my 5 year old who is beginning to notice. any help is appreciated. thanks for previous comments.
Also, anyone on geodon notice a decrease in effectiveness of other medications: sinus medicines, pain medicines, etc.
Guess I'm the odd one out on this one . . . Geodon worked very nicely for me. I'm going to try to get the aarnp that I see (saw for the first time last week, and see again Mon.) to switch the rx for Zyprexa to Geodon. I won't take the Zyprexa because it makes me so hungry. Tried to ride it out till I see her again, but gained 5 pounds in 2 days, so I nixed that.
Seroquel was a nightmare for me, but have known others to do very well on it.
Good luck with the Lamictal, Princess. It was a very good med for me when I took it before, and am now working my way onto it again. I've noticed it helping inch my underlying depression a bit (anti-d's don't help me, either, except to send my cycling more), and it has slowed some of the cycles down, I think.
Isn't it amazing how differently all our bodies react?
Funny to read this! I just weaned myself off serquel and am on geodon! I started on geodon in on February 23rd! I started getting chest pain about march 7th! I ended up in the hospital on March 11th for 3 days! They were worried that it was my heart & I went to a neurologist who believes I am having panic attacks!
Man, thanks to you all. I am adding up all this! I feel a ray of hope as I have been home sick off & on with these panic attacks or whatever they are. I am still evaluating what else it can be!
My advice is:
1)To keep a log as to what meds you go on
2)When you start them
3)Any side effects, as small as they may be
4)Don't let the doc tell you that can't happen or none of his patients ever had that!! They love to do that. It is your body, they are not in it!
As far as the seroquel, I loved it. I didn't gain weight really. I did because I was lazy & ate badly. It helped me sleep very well which has always been a issue for me!
I hope the geodon works well for you! Let me know!
Of course meds affect everyone differently but I must say geodon didn't do a thing for me. I like Seroquel because it does the trick for me and has a minimum of side effects. I also take Wellbutrin XL, lamictal and Restoril (for sleep).
SERIOUS RASH REQUIRING HOSPITALIZATION AND DISCONTINUATION OF LAMICTAL, INCLUDING STEVENS-JOHNSON SYNDROME AND TOXIC
EPIDERMAL NECROLYSIS, HAVE OCCURRED IN ASSOCIATION WITH THERAPY WITH LAMICTAL. RARE DEATHS HAVE BEEN REPORTED, BUT THEIR NUMBERS ARE TOO FEW TO PERMIT A PRECISE ESTIMATE OF THE RATE (see BOX WARNING).
Most Common Adverse Events in All Clinical Studies: Adjunctive Therapy in Adults With Epilepsy: The most commonly observed (=5%) adverse experiences seen in association with LAMICTAL during adjunctive therapy in adults and not seen at an equivalent frequency among placebo-treated patients were: dizziness, ataxia, somnolence, headache, diplopia, blurred vision, nausea, vomiting, and rash. Dizziness, diplopia, ataxia, blurred vision, nausea, and vomiting were dose related. Dizziness, diplopia, ataxia, and blurred vision occurred more commonly in patients receiving carbamazepine with LAMICTAL than in patients receiving other EIAEDs with LAMICTAL. Clinical data suggest a higher incidence of rash, including serious rash, in patients receiving concomitant valproate than in patients not receiving valproate (see WARNINGS).
this is just a partial list of side effects of you med that is supposed to have no side effects.you have to look up the meds that are prescribed to you in order to take a active role in your treatment.do a search for rxlist and find out everything about any med prescribed for you.
I think the answer to my problems is the meds are working well, my life just sucks. So im changing states, closer to family, maybe this will help. Ive tried changing the meds for years, but maybe it was always being so far from any relatives. (8 places in 6 years, and i mean states, countries, since i was 17) maybe family is the answer?
chelsea <~~ confused by bi polar and why do i have to have it!